Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 5, 2017, 1:04 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 1:04 PM EST (18:04 UTC)
- Expired
- Jan 6, 2017, 4:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
709 WHUS71 KBOX 051804 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 104 PM EST THU JAN 5 2017 ANZ250-060215- /O.EXP.KBOX.GL.W.0002.000000T0000Z-170105T1800Z/ /O.NEW.KBOX.SC.Y.0004.170105T1804Z-170106T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 104 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-052100- /O.EXP.KBOX.SC.Y.0003.000000T0000Z-170105T1800Z/ /O.NEW.KBOX.SC.Y.0004.170105T1804Z-170105T2100Z/ BOSTON HARBOR- 104 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-060215- /O.NEW.KBOX.SC.Y.0004.170105T1804Z-170106T0300Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 104 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-060215- /O.NEW.KBOX.SC.Y.0004.170105T1804Z-170106T0300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 104 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-060215- /O.NEW.KBOX.SC.Y.0004.170105T1804Z-170106T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 104 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. * WINDS AND SEAS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
835 WHUS71 KBOX 051938 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EST THU JAN 5 2017 ANZ231-251-060000- /O.EXT.KBOX.SC.Y.0004.000000T0000Z-170106T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 238 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-060000- /O.EXT.KBOX.SC.Y.0004.000000T0000Z-170106T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 238 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-060345- /O.EXT.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 238 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-060345- /O.EXT.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 238 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...WESTERLY WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-052100- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170105T2100Z/ BOSTON HARBOR- 238 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...WESTERLY WINDS AROUND 10 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
905 WHUS71 KBOX 052057 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EST THU JAN 5 2017 ANZ230-052200- /O.EXP.KBOX.SC.Y.0004.000000T0000Z-170105T2100Z/ BOSTON HARBOR- 357 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ ANZ231-251-060000- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 357 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-060000- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 357 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-060500- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 357 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...WESTERLY WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-060500- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 357 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...WESTERLY WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
319 WHUS71 KBOX 060014 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 714 PM EST THU JAN 5 2017 ANZ231>235-237-251-060115- /O.EXP.KBOX.SC.Y.0004.000000T0000Z-170106T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 714 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS WILL CONTINUE TO DIMINISH THIS EVENING. $$ ANZ254>256-060815- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 714 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-060815- /O.CON.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 714 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
283 WHUS71 KBOX 060923 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EST FRI JAN 6 2017 ANZ250-254>256-061030- /O.EXP.KBOX.SC.Y.0004.000000T0000Z-170106T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 10:09 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 5, 10:09 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1009 AM EST Thu Jan 5 2017
.SYNOPSIS...
Dry and cold today with westerly winds tapering. A fast moving
offshore storm system will bring a period of light snow to much
of the region late tonight into Friday morning, but the plowable
snow should be confined to mainly the S coast, Cape and Islands.
Dry but cold weather returns later Friday into Saturday. However
another offshore low will likely bring another period of snow to
the same area Saturday night, possibly N into coastal Plymouth
County. Then bitterly cold conditions overspread the area Sunday
night into Monday morning. Temperatures begin to moderate next Tue
and Wed.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 am update...
Cold today and with the coupled breezy W flow the highs forecast
around the low to mid 30s will feel more in the 20s, with the high
terrain feeling more like in the teens. Winds tapering through the
day as clouds are on the increase out of the SW. Dry weather prevails
beneath a H85 airmass around -14C and a weak ridge of high pressure
aloft.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
***Accumulating snow very late tonight into Friday morning for the
Cape/Islands as well as the south coast with sharp cut-off in the
main snow shield just northwest of that region***
Interesting setup late tonight into Friday morning as shortwave
approaches from the west and a wave of low pressure passes southeast
of the Benchmark. Enough forcing from the shortwave itself will
likely result in a period of light snow/flurries for most of
southern New England with accums of a dusting to 1 inch possible.
The main uncertainty exists across southeast New England between 3
and 10 am Friday morning. Shortwave energy combined with distant
surface low pressure will generate a period of impressive mid
level frontogenesis coupled with a -EPV signature. The difficult
aspect of the forecast is that the northwest extent of stronger
forcing and particularly mid level moisture remains uncertain. The
00z guidance has shifted a bit northwest with these fields, so
feel fairly confident in 2 to 5 inches of snow for the
Cape/Islands given the above reasoning. Will hoist a Winter
Weather Advisory for this region, especially considering that a
brief period of moderate to perhaps even heavy snow may impact the
Friday morning rush hour.
Forecast confidence decreases considerably northwest of the Cape Cod
Canal. The guidance still indicates a period of decent frontogenesis
even into the Providence to Taunton corridor, but the mid level
moisture quickly drops off so much of that potential may not be
realized. Later shifts may have to consider expanding Winter
Weather Advisories onto the south coasts of MA/RI, but felt it was
too marginal for a late 2nd/early 3rd period event. Certainly
reasonable for this area to receive just an inch of snow if
forcing/deeper moisture remains offshore, or perhaps 3 to 4 inches
with a subtle shift northwest.
Further northwest thinking one half to 2 inches for the Taunton to
Providence corridor, but if saturation becomes an issue may end up
with just a coating. On the flip side of the coin, a subtle bump
northwest may result in a low risk of 3 inches. We tried to depict
this in our probabilistic snowfall best/worst case scenario graphics.
Snow is pretty much over by late morning or noon Friday at the
latest as deeper moisture/forcing will have moved offshore. We
should actually see some partial sunshine, but it will remain cold
with highs only in the upper 20s to the middle 30s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
* Temps colder than normal with bitterly cold conditions Sun night
into early Monday, then moderating next Tue and Wed
* Another accumulating snow event possible Cape Cod & Islands Sat
night
Friday night and Saturday...
Ocean low continues to move away from the region with dry but cold
northerly flow to follow Fri night into Sat. By 12z Sat 850 mb temps
over the area fall to -16C and -12C at 925 mb. Thus a cold airmass.
Given this will lean toward the colder MOS guid for temps Fri night
(lows in the teens except 20-25 Cape Cod, Islands and urban areas)
and then the Raw model 2 meter temps for Sat highs (20s except low
30s Cape and Islands). Could see some ocean effect clouds and
flurries Sat afternoon along the eastern MA coast as winds shift
from north to northeast.
Saturday night...
Still uncertainty this period regarding strength and track of
offshore storm. Upper air pattern is progressive which will limit
duration of snow from offshore storm. However given cold airmass
over the region and nearby ocean waters combined with anomalously
warm SSTs...low static stability should support rapid and strong
cyclogenesis per the last few runs of the ECMWF. 00Z GFS not as
robust with offshore development but 00z UKMET stronger/deeper than
EC with low position at 72 hr. In addition, about a 1/3rd of the
Euro 50 ensembles are as strong as the operational EC run regarding
the offshore cyclone. This combined with the stronger UKMET lends
some support to the 00z ECMWF solution. This would be bring comma
head snows to Cape Cod and the Islands with some ocean effect
enhancement possibly into coastal Plymouth county MA given
increasing northeast winds in a very cold airmass (-8C at 925 mb and
-14C at 850 mb). Although by no means is this solution edged in
stone as it's a complex interaction between short wave energy coming
onshore to northern CA and OR this evening, then eventually being
steered up off the eastern seaboard as northern stream energy drops
southward into the Great Lakes from central Canada. Thus scenarios
from a plowable snow for the Cape and Islands to a miss out to sea
are both plausible at this time range combined with the forecast
complexity.
Sunday and Monday...
Polar front sweeps across the region Sunday afternoon or evening
with 850 temps plummeting to about -22C across the region per both
deterministic and ensemble guidance. Highs only in the 20s Sunday
but then falling into the single digits most locations Sun night
with wind chills below zero! Monday likely the coldest the day this
forecast period with highs only in the upper teens and low 20s
Tuesday and Wednesday...
Moderating temperatures as upper air pattern becomes more zonal.
Expecting temps to go above freezing Tue. By Wed Euro ensembles
indicating at 50 percent chance of high temps 50F! Nonetheless the
trend will be for moderating temps.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
15z update...
Today...High Confidence.
VFR. Diminishing W winds but still gusty around 20 to 25 kts.
Increasing mid to high level clouds from the SW mixed in with some
low-end VFR SCT cigs.
Tonight and Friday...Moderate confidence.
Initially VFR dropping down to IFR-LIFR beginning around midnight
as a -SN/SN shield from the SW sweeps NE across the region. Highest
confidence of lowest conditions mainly along and S/E of the BOS-PVD
corridor with 1-2SM visibility, possibly into BDL for a time. MVFR
to VFR elsewhere N/W with the expectation of a period of very light
snow to flurries. Improving conditions towards midday Friday as the
SN moves E/NE out to sea.
Specific Terminals...
KBOS TAF...W gusts this morning topping out at 30 kts will diminish
through the day as clouds will be on the increase from the SW. Am
inclined to believe that moderate SN will remain immediately S of
the terminal, but can not rule out MVFR-IFR visibility for the AM
push with accumulations up to an inch on runways.
KBDL TAF...W winds diminishing as clouds increase out of the SW.
Could see a brief period during the AM push of MVFR-IFR visibility
with -SN, some light accumulations along runways. Believe the more
moderate snow will stay S/E of the terminal.
Outlook /Friday Night through Monday/...
Friday night - Saturday... high confidence.
VFR likely but becoming MVFR eastern MA Sat afternoon as winds turn
NE. Light snow or flurries possible here Sat afternoon.
Sat night...moderate confidence.
MVFR in snow across southeast MA with accumulations possible. VFR
elsewhere.
Sunday... moderate confidence.
MVFR in snow may linger into Sunday morning across southeast MA.
Otherwise VFR and dry with increasing NNW winds as arctic front
barrels thru the region Sun aftn or evening.
Monday... Moderate confidence.
VFR and dry with gusty NNW winds in the morning diminishing in the
afternoon.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
1030 am update...
Today...High confidence.
W winds diminishing will allow gale warnings to conclude, converting
over to small craft advisories. Seas between 6 and 10 feet across
the outer-waters will gradually diminish through the afternoon.
Tonight and Friday...High confidence.
W winds shift to the SW with gusts between 20 and 25 knots ahead
of an approaching shortwave tonight, but shift to the NW and
diminish some Friday morning behind a weak wave of low pressure.
Marginal 5 foot seas will flirt with the outer-waters at times.
In addition, a band of snow will reduce vsbys to under 1 mile at
times shortly after midnight and concluding into midday Friday.
Outlook /Friday Night through Monday/...
Friday night and Saturday...high confidence.
Ridge of high pres builds into northern New England resulting in dry
light northerly winds. Cold air via northerly winds over the
relatively warm ocean waters may yield snow showers.
Sat night...moderate confidence.
Strengthening low pres tracks southeast of 40N/70W but NNE winds up
to 30 kt possible across the MA and RI waters. Vsby will be reduced
in snow with lowest vsbys from Cape Cod to Nantucket and southeast.
Sunday...moderate confidence.
Gale center over eastern Georges Bank races NE into the Maritimes
with winds shifting from NNE to NNW over MA and RI waters. NNW winds
increase up to 30 kt Sun night behind arctic front. This will likely
result in light to moderate freezing spray. Vsby may be reduced in
ocean effect snow showers.
Monday...moderate confidence.
High pressure builds across New England resulting in diminishing
winds. Vsby may be reduced in the morning in ocean effect snow
showers across eastern MA waters.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Winter Weather Advisory from 1 AM to 11 AM EST Friday for
MAZ021>024.
RI...Winter Weather Advisory from 1 AM to 11 AM EST Friday for
RIZ008.
MARINE...Small Craft Advisory until 10 PM EST this evening for
ANZ231>235-237-251.
Small Craft Advisory until 4 PM EST this afternoon for ANZ230.
Small Craft Advisory until 11 AM EST this morning for ANZ236.
Gale Warning until 1 PM EST this afternoon for ANZ250.
Small Craft Advisory until 1 AM EST Friday for ANZ254>256.
&&
SYNOPSIS...Frank/Nocera
NEAR TERM...Frank/Nocera/Sipprell
SHORT TERM...Frank
LONG TERM...Nocera
AVIATION...Frank/Nocera/Sipprell
MARINE...Frank/Nocera/SipprellHazardous weather outlook, Jan 5, 6:08 AM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 608 AM EST THU JAN 5 2017 CTZ002>004-MAZ002>019-026-RIZ001>004-061115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 608 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-RIZ005>007-061115- SOUTHERN BRISTOL MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 608 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ACCUMULATING SNOW IS LIKELY LATE TONIGHT INTO FRIDAY MORNING...AND POSSIBLY AGAIN LATE SATURDAY AND SATURDAY NIGHT ALONG THE SOUTH COAST OF RHODE ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ021>024-RIZ008-061115- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- BLOCK ISLAND RI- 608 AM EST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ACCUMULATING SNOW IS POSSIBLE LATE SATURDAY AND SATURDAY NIGHT... FOR CAPE COD AND ISLANDS AND ALONG THE SOUTH COASTS OF MASSACHUSETTS. THE MOST SNOW WILL OCCUR OVER CAPE COD AND THE ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-254>256-061115- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 608 AM EST THU JAN 5 2017 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ251-061115- MASSACHUSETTS BAY AND IPSWICH BAY- 608 AM EST THU JAN 5 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-061115- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 608 AM EST THU JAN 5 2017 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-061115- BOSTON HARBOR-NARRAGANSETT BAY- 608 AM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:48 PM EST | Special Weather Statement | BOX | Essex, Hampden, Hampshire, Middlesex, Norfolk, Suffolk and 1 more | 57 min |
| Jan 4, 8:31 PM EST | Special Weather Statement | BOX | Essex, Middlesex, Norfolk, Worcester | 59 min |
| Jan 5, 3:45 AM EST | Winter Weather Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 32 hr |
| Jan 5, 3:46 AM EST | Small Craft Advisory | BOX | 9 hr | |
| Jan 5, 3:49 PM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 23 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.